MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: a kink was observed on the catheter shaft located approximately 85.00 cm from the distal tip.The catheter cable connector was examined, and all pins were straight.The catheter connector plug did not show any visible markings on the plug area.The catheter passed continuity and resistance functional testing.The functional testing on a rfg2 generator: the catheter was recognized by the rfg2 generator when plugged in and the expected low temperature advisory was displayed when activated.When the temperature rose to 120 c the device completed the cycle without any advisory message displayed.This was repeated for 5 cycles with no issues identified.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a closurefast 7f 100 cm catheter with a rfg2 generator for the radiofrequency ablation treatment in two segments of the gsv and ssv in a tortuous vessel.The ifu was followed for device preparation and procedure.The lumen was flushed, and a guidewire/ insertion catheter was used.It was reported that during the procedure the catheter was not responding/recognized and the doctor could not advance the catheter after a couple of segments.Tumescent infiltration, iv sedation and local anaesthesia were used for the procedure.This catheter was not used to complete the procedure.The procedure was completed using perforation and foam sclerotherapy in the ssv.Post procedure, class ii compression stockings were used.No patient symptoms, complications or injury were reported.Catheter kink in use/ prep was also reported by the physician but no damage was noted to the packaging of the catheter.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600n nathan lane
plymouth MN 55442
MDR Report Key7041420
Report Number2183870-2017-00511
Device Sequence Number19068588
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberCF7-7-100
Device Lot Number553352X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient Weight72